Does anyone else get very sw0llen ankles and feet?

Discussion in 'Fibromyalgia Main Forum' started by carolynh8, Sep 6, 2005.

  1. carolynh8

    carolynh8 New Member

    I went shopping yesterday and wore my max support tennies but now my feet look like balloons ready to burst! I'm
    trying to keep them up but it's not helping. Also my toes
    are cramping like crazy! Any Ideas?
  2. JuliannaG

    JuliannaG New Member

    even before I was DX with this DD.

    I had a hysterectomy in Feb. 2000, and after about a year I noticed that I was gaining weight, so I decided to go walking. After quite a long walk, I noticed that my ankles had swollen up. Now it is a frequent occurrence. I don't know if it is just a weight and age thing, or part of the syndrome.

    Have you tried soaking your feet in cool water, perhaps with Epsome salts in? I have a foot spa bath - don't use it as much as I would like to - no time.
  3. Bruin63

    Bruin63 Member

    That I sometimes have to stay off of them for a day or two.
    I have a reg. wheelchair for the house on thoes day's.
    I also have a scooter, for outside, and now finally,
    I have a car again. yeah.
    So my feet are doing a lot better.

    It's during the winter that they hurt really bad.
    I have Plantars Fasiciitis, and OA, plus some folks with FMS/CMPD get what is called, Buckling Ankles, that I have a lot of pain from that.
    Just stepping off the porch wrong can make me turn them, and sprain easily too.

    Have you seen a Orthopedic or Foot Dr? Might help, to, sometimes it's not always our dd's that is causing the pain.
    Hope you get some answer's, to what is causing this.
    sharonk
  4. brit_17759

    brit_17759 New Member

    I my feet and ankles swell, like balloons. Sometimes it has been if I have been on my feet for a while. But the last few days, they have been swollen and I haven't been on my feet much as I am in too much pain with my back to stand. And yes I get cramp in my toes.

    I told my family doctor about the swelling, and he looked at me with a vacant look and said "continue to take your durectics". which I took for that he didn't have a clue.

    This morning I woke up and most of my toes were numb, then started the pins and needles.

    hugs
    brit

  5. nanswajo

    nanswajo New Member

    Hi!

    This is happening to me too and just since my dx of FM. I brought it up with my GP and she said not to worry that this happens a lot in women, especially when it is hot outside.

    I think it is part of FM. I never had this problem before. She suggested support hose. No way!

    Nancy
  6. JLH

    JLH New Member

    My first thoughts .....

    Do you have kidney problems?

    Do you have congestive heart failure?

    My feet and ankles swell. They got so bad that last year I went to the ER and was then admitted to the hospital for congestive heart failure!

    After quite a few tests, it was determined that my CHF was caused by obstructive sleep apnea. I now sleep with a CPAP machine with oxygen.

    (I already had a few heart problems, but congestive heart failure was not one of them!)

    Hugs,
    Janet
  7. elizajane40

    elizajane40 New Member

    I had an episode where I gain 10lbs of water weight over night. I was swollen all over ! Docs had no idea why but gave me some "water" pills. Sometimes wearing a light support sock (check out www.jobst.com) can help. Drink plenty of water, avoid salt and when you can, put your feet up! Hope this helps.
  8. BLUEROSE7

    BLUEROSE7 New Member

    I swell everyday!! I put on as much as 10 to 15 pounds of fluid everyday. The longer I sit or walk the worse it gets.I swell the most to my legs, ankles and hands but also have some swelling to my face,back of neck and back.

    I never had this problem before FMS...but im not sure if it is related or not but I sure hear of many others with this same problem that have FMS and CFS.

    I do take durectics (demadex 20mg) but it gives me little relief and causes me to run to the bathroom all the time and causes severe dry skin,eyes and mouth. I have been taking them less because they really dont help alot.

    The only thing that does help some is when I lay down. Several years ago I had my heart checked because of this. I had a EKG, Echo-Cardgram, 24-hour urnine test and tons of blood work and still I have yet to be told the real reason for the severe swelling.

    I just went to the Doctor yesterday and again he sees how bad my legs are swollen and I told him how bad my kness are hurting even more...After going on vacation last week I have also noticed a small broken spider vein on the back of my leg...which I have never had before.. well anyway

    The doc is sending me Tomorrow over to the hosptial and I am having my legs scanned to check for Blood clots etc..just in case...so say a lil prayer for me!!

    Sorry didnt mean to make this so long its just I too have been dealing with this a long time and it very uncomfortable, embarassing and painful at times.

    Hope you find relief and the resaon for the swelling!!

    Hugs
    Bluerose
  9. cozykitten

    cozykitten New Member

    This is an ongoing problem for me. My knees, calves, ankles swell up until I look like elephant legs. My doc even sent me for heart tests last month suspecting Congestive Heart Failure. NOpe....thank goodness...that's not it. I keep taking diuretics, but it keeps coming back.
  10. especially the one foot more and it hurts. Luckily I have sandals that fit barely. I tried some better shoes, but can't get my foot in them. If anyone finds out the cause please post. I asked my dr. and she just said "hmmmmm". DUH!
  11. abbylee

    abbylee New Member

    I take Lasix 4 or 5 times a week for fluid in the hands and feet - really all over. Since Xyrem has lots of salt in it, I suspect it's the reason.


    abbylee
  12. stinker56

    stinker56 New Member

    I too thought it was because of the hot weather and traveling a lot with my husband for his work but I have been home now since the first of the month and still have swelling. Doctor increased my water pill that is included with my BP pill and it has helped a little but my right knee swells bad enough that I can't bend it sometimes and seems like it is going to just give out on me. I have to wear slides all year long (in summer without socks/in winter with socks). There is no way I can wear dress shoes and most of the time not even New Balance athletic shoes that used to work well for me. Sorry you are having this trouble too. It is terrible!
    Stinker56